The topic First Aid for Thyroid Preparation Overdose you are seeking is a synonym, or alternative name, or is closely related to the topic First Aid for Thyroid Hormone Preparation Overdose.
Please find relevant information on First Aid for Thyroid Preparation Overdose regarding cause, signs & symptoms, administration of first aid treatment, prognosis, preventive measures, and additional resources HERE.
- Thyroid hormone preparations (or thyroid preparations) are synthetic drug preparations that are used in addressing hormonal imbalances occurring due to a dysfunctional thyroid gland (causing decreased thyroid hormone in the body)
- It is sold as Levothyroxine (Synthroid, Levothroid), Liothyronine (Cytomel), and Liotrix (Thyrolar, Euthyroid) among others
- Thyroid Hormone Preparation Overdose is the accidental or intentional intake of the drug in dosage higher than prescribed values
- The condition is diagnosed based upon the clinical history, combination of signs and symptoms, and additional tests (that may include, in some cases, radiological studies and laboratory tests)
- In case of an emergency, call 911 (or your local emergency number) for assistance
- In case of an overdose, call National Poison Control Center at 800-222-1222 (or your local poison control center) and follow instructions
- Provide them with information such as dosage, type, strength and time of ingestion of medication, age, weight and general health status of affected individual
What are some Useful Resources for Additional Information for Thyroid Preparation Overdose?
National Capital Poison Center (USA)
3201 New Mexico Ave, Suite 310 Washington, DC 20016
Administrative Line: (202) 362-3867
Emergency Line: 1 (800) 222-1222
Fax: (202) 362-8377
References and Information Sources used on Thyroid Preparation Overdose:
https://medlineplus.gov/ency/article/002592.htm (accessed on 09/22/2017)
http://www.aspcapro.org/sites/pro/files/oxbrief_0601.pdf (accessed on 09/22/2017)
https://www.ncbi.nlm.nih.gov/pubmed/8862963 (accessed on 09/22/2017)
https://www.fda.gov/ForConsumers/ConsumerUpdates/ucm253338.htm (accessed on 09/22/2017)
Helpful Peer-Reviewed Medical Articles on Thyroid Preparation Overdose:
Bates, N. (2002). Overdose of insulin and other diabetic medication: NICOLA BATES highlights the dangers associated with the management of diabetes. Emergency Nurse, 10(7), 22-26.
Garcia-Ortega27, I., & Kutcher28, S. Post-Disaster Psychotropic First Aid Kit. Mental Health and Psychosocial Support in Disaster Situations in the Caribbean, 89.
Shanker, U. R., Webb, J., & Kotze, A. (2003). Sodium bicarbonate to treat massive β blocker overdose. Emergency medicine journal, 20(4), 393-393.
Erickson, T. B., Thompson, T. M., & Lu, J. J. (2007). The approach to the patient with an unknown overdose. Emergency medicine clinics of North America, 25(2), 249-281.
Mars, B. (2017). The Natural First Aid: Household Remedies, Herbal Treatments, and Basic Emergency Preparedness Everyone Should Know. Storey Publishing.